Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 4, NWS Austin/San Antonio, TX

May 25, 2014Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2014, 11:21 AM CDT for Val Verde County, Texas. It took effect at May 25, 2014, 6:06 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 25, 2014, 11:21 AM CDT (16:21 UTC)
In effect from
May 25, 2014, 6:06 PM CDT
Expired
May 26, 2014, 4:26 AM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River at Pandale Crossing (PDAT2).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WGUS44 KEWX 251621
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 AM CDT SUN MAY 25 2014

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  PECOS RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-261021-
/O.NEW.KEWX.FL.W.0004.140526T0621Z-140527T1006Z/
/PDAT2.2.ER.140526T0621Z.140526T1200Z.140526T2206Z.NO/
1121 AM CDT SUN MAY 25 2014

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER AT PANDALE CROSSING.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SUNDAY THE STAGE WAS 0.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 AM MONDAY AND CONTINUE TO 
  RISE TO NEAR 10.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...(3.0 METERS)...MODERATE FLOODING IS WELL INTO THE 
  FLOOD PLAIN MAKING SECONDARY ROADS AND CROSSINGS ALONG THE PECOS RIVER AND 
  TRIBUTARIES VERY DANGEROUS TO TRAVEL.  SWIMMERS AND TUBERS SHOULD LEAVE THE 
  RIVER AS FLOW IS DANGEROUSLY TURBULENT.  CAMPERS VEHICLES AND GEAR IN THE 
  FLOOD PLAIN CAN BE SWEPT DOWNSTREAM.

$$

TXC465-261021-
/O.NEW.KEWX.FL.W.0005.140527T0600Z-140528T0205Z/
/LTRT2.1.ER.140527T0600Z.140527T1200Z.140527T1405Z.NO/
1121 AM CDT SUN MAY 25 2014

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PECOS RIVER NEAR LANGTRY.
* FROM LATE MONDAY NIGHT TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM SUNDAY THE STAGE WAS 1.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 11.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...(4.0 METERS)...TURBULENCE IN THE RIVER CHANNEL IS 
  DANGEROUS TO CANOEISTS AND KAYAKERS.  FLOW INUNDATES THE LOWER BANKS OF THE 
  CANYON THREATENING SLEEPING CAMPERS AND THEIR GEAR.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD  OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI

RIO GRANDE
 PANDALE CROSSING    5    7    0.9   SUN 10 AM  10.1   3.1   1.5   1.3   1.1
 LANGTRY             7   10    1.6   SUN 10 AM   1.6  11.6   2.4   1.7   1.5


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$

AAT
3 follow-up statements
698 
WGUS84 KEWX 252308
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT SUN MAY 25 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-261708-
/O.EXT.KEWX.FL.W.0004.140525T2306Z-140527T0840Z/
/PDAT2.2.ER.140525T2111Z.140526T0600Z.140526T2040Z.NO/
608 PM CDT SUN MAY 25 2014

THE FLOOD WARNING CONTINUES FOR THE PECOS RIVER AT PANDALE CROSSING.
* AT 5PM SUNDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* BANKFULL STAGE IS 5.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE LATE SUNDAY AFTERNOON AND WILL CONTINUE RISING 
  TO NEAR 13.2 FEET BY AFTER MIDNIGHT.
* IMPACT...AT 15.0 FEET...(4.6 METERS)...MAJOR FLOODING MAKES LOW WATER 
  CROSSINGS ALONG THE PECOS RIVER AND TRIBUTARIES POTENTIALLY DEADLY.  THE FLOOD
  WAVE MOVING DOWNSTREAM CAUSES RAPID RISES DANGEROUS TO CAMPERS ON THE LOW 
  BANKS BELOW SHEFFIELD TO AMISTAD RESERVOIR.  AUTOS AND GEAR CAN BE SWEPT 
  DOWNSTREAM.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD  OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG   DAY TIME   MON   TUE   WED   THU   FRI
 PANDALE CROSSING    5    7   10.1   SUN 05 PM   8.9   5.6   5.1   5.1   5.1


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD  OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG   DAY TIME   MON   TUE   WED   THU   FRI
 PANDALE CROSSING    2    2    3.1   SUN 05 PM   2.7   1.7   1.6   1.6   1.6


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       

$$
672 
WGUS84 KEWX 260134
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT SUN MAY 25 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
  PECOS RIVER NEAR LANGTRY AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-261934-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-140527T1056Z/
/PDAT2.2.ER.140525T2111Z.140526T0600Z.140526T2256Z.NO/
834 PM CDT SUN MAY 25 2014

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES 
  FOR THE PECOS RIVER AT PANDALE CROSSING.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM SUNDAY THE STAGE WAS 12.1 FEET (3.7 METERS).
* FLOOD STAGE IS 7.0 FEET (2.1 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL CRESTED AT 12.32 FEET (3.75 METERS) AT 7 PM SUNDAY.
  THE RIVER LEVEL MAY RISE AGAIN TO NEAR 13.0 FEET (4.0 METERS) BY EARLY MONDAY
  THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...(4.6 METERS)...MAJOR FLOODING MAKES LOW WATER 
  CROSSINGS ALONG THE PECOS RIVER AND TRIBUTARIES POTENTIALLY DEADLY.  THE FLOOD
  WAVE MOVING DOWNSTREAM CAUSES RAPID RISES DANGEROUS TO CAMPERS ON THE LOW 
  BANKS BELOW SHEFFIELD TO AMISTAD RESERVOIR.  AUTOS AND GEAR CAN BE SWEPT 
  DOWNSTREAM.

$$

TXC465-261933-
/O.EXT.KEWX.FL.W.0005.140526T1632Z-140528T0300Z/
/LTRT2.2.ER.140526T1632Z.140527T0000Z.140527T1500Z.NO/
834 PM CDT SUN MAY 25 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR THE PECOS RIVER NEAR LANGTRY.
* FROM MONDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM SUNDAY THE STAGE WAS 1.6 FEET (0.5 METERS).
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST BETWEEN 18 AND 19 FEET (5.5 TO 5.8     METERS) LATE MONDAY.
* IMPACT...AT 20.0 FEET...(6.1 METERS)...MAJOR FLOODING COVERS THE BOTTOM OF THE
  CANYON IN MOST PLACES AND IS VERY TURBULENT AND DANGEROUS TO CANOEISTS AND 
  KAYAKERS BELOW PANDALE TO AMISTAD LAKE.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD  OBSERVED           FORECAST 7AM (FT)
LOCATION           STG  STG    STG   DAY TIME   MON   TUE   WED   THU   FRI
 PANDALE CROSSING    5    7   12.1   SUN 08 PM   6.7   5.4   5.2   5.1   5.0
 LANGTRY             7   10    1.6   SUN 08 PM  18.6   5.2   3.9   3.7   3.6


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD  OBSERVED           FORECAST 7AM (M)
LOCATION           STG  STG    STG   DAY TIME   MON   TUE   WED   THU   FRI
 PANDALE CROSSING    2    2    3.7   SUN 08 PM   2.0   1.6   1.6   1.6   1.5
 LANGTRY             2    3    0.5   SUN 08 PM   5.7   1.6   1.2   1.1   1.1


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$
547 
WGUS84 KEWX 260926
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 AM CDT MON MAY 26 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  PECOS RIVER AT PANDALE CROSSING AFFECTING VAL VERDE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC465-260956-
/O.CAN.KEWX.FL.W.0004.000000T0000Z-140527T1056Z/
/PDAT2.2.ER.140525T2111Z.140526T0015Z.140526T0619Z.NO/
426 AM CDT MON MAY 26 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PECOS RIVER AT PANDALE CROSSING.
* AT  4:15 AM MONDAY THE STAGE WAS 5.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 5.0 FEET...LOWLAND FLOODING MAKES LOW WATER CROSSINGS AT PANDALE 
  ON THE PECOS RIVER AND TRIBUTARIES FLOODED AND IMPASSABLE.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD  OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT

RIO GRANDE
 PANDALE CROSSING    5    7    5.9   MON 04 AM   3.3   2.4   1.8   1.4      


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 9:43 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 25, 9:43 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT SUN MAY 25 2014

.UPDATE...
INCREASED POPS ACROSS THE I-35 CORRIDOR FOR THE REST OF THIS
MORNING AS AN OUTFLOW BOUNDARY/CONVERGENCE ZONE PUSHES THROUGH THE
AREA. EXPECT HEAVY RAINS WITH SHOWERS AND THUNDERSTORMS AS DEEP
MOISTURE IS IN PLACE. THE LATEST AND HIGHEST ONE TO THREE HOURS
OBSERVED RAINFALL AMOUNTS RANGE FROM THREE 3/4 INCH TO 1.59
INCHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGHOUT THE DAY AND EVENING AS ANOTHER ROUND OF CONVECTION
MOVES ACROSS THE NORTHWEST PORTION OF SOUTH CENTRAL TEXAS (RIO
GRANDE...EDWARDS PLATEAU AND WESTERN HILL COUNTRY AREA). SOME OF
THESE STORMS COULD BE STRONG TO SEVERE WITH POSSIBLY LARGE HAIL
AND THUNDERSTORM DAMAGING WINDS. UPDATED ZONES OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 741 AM CDT SUN MAY 25 2014/

UPDATE...
WE HAVE UPDATED THE FORECAST TO INCREASE RAIN CHANCES ACROSS THE
HILL COUNTRY THROUGH THE REMAINDER OF THIS MORNING. DESPITE A
GENERAL TREND OF WARMING CLOUD TOPS...THIS ACTIVITY CONTINUES. WE
HAVE ALSO DECREASED HIGH TEMPERATURES A FEW DEGREES FOR THE HILL
COUNTRY DUE TO RAINFALL AND EXPECTED CLOUD COVER TODAY. RAINFALL
TOTALS FROM THE HILL COUNTRY HAVE BEEN HIGHEST ACROSS WESTERN
GILLESPIE COUNTY WHERE 1.52" HAS FALLEN AT THE LCRA GAUGE 8 MILES
NE OF HARPER.

MINOR UPDATES WERE ALSO MADE TO THE WINDS AND DEW POINTS BASED ON
THE LATEST OBSERVATIONAL TRENDS.

ANOTHER ROUND OF THUNDERSTORMS IS DEVELOPING OVER WEST TEXAS THIS
MORNING. THIS ACTIVITY IS EXPECTED TO MOVE INTO THE RIO GRANDE
PLAINS... SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS
AFTERNOON AND EVENING.

PREV DISCUSSION... /ISSUED 617 AM CDT SUN MAY 25 2014/

AVIATION...
CLOUDS HAVE REACHED THE STANDARD CIGS AROUND 1500 THIS MORNING
AND SHOULD HOVER IN THIS VICINITY THROUGH MIDMORNING. AN AREA OF
SHOWERS AND THUNDERSTORMS IS APPROACHING FROM THE NW...AND WILL
TSRA IMPACTING LOCAL AIRPORTS LATER THIS MORNING. RAIN MAY BE
ACCOMPANIED BY BRIEF GUSTY NW WINDS AND ISOLATED HEAVY DOWNPOURS.
SOUTHEAST WINDS INCREASE TO 15G20KITS THIS AFTERNOON AREA WIDE.
ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON
AND EVENING...BUT TIMING IS STILL QUESTIONABLE. OTHERWISE CLOUDS
WILL LOWER BACK TO MVFR OVERNIGHT...GENERALLY AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 412 AM CDT SUN MAY 25 2014/

SHORT TERM (TODAY THROUGH MONDAY)...
THE LATEST RADAR DATA CONTINUES TO SHOW CONVECTION ONGOING ACROSS
PORTIONS OF WEST CENTRAL TEXAS AND THE SOUTHERN EDWARDS PLATEAU.
SHORT RANGE MODELS ARE NOT MUCH HELP...BUT BASED ON ONGOING
TRENDS... WE HAVE INCREASED RAIN CHANCES ACROSS THE SOUTHERN
EDWARDS PLATEAU AND WESTERN HILL COUNTRY FOR EARLY THIS MORNING.
FOR THIS AFTERNOON AND EVENING... ANOTHER ROUND OF CONVECTION IS
EXPECTED TO DEVELOP ACROSS WEST/WEST CENTRAL TEXAS...THEN PUSH
EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. WE COULD ALSO SEE
STORMS DEVELOP OVER THE SERRANIAS DEL BURRO MOUNTAINS...THEN MOVE
EAST INTO THE RIO GRANDE PLAINS. CAN/T RULE OUT A FEW STRONG TO
SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND WEST OF A
FREDERICKSBURG TO CARRIZO SPRINGS LINE...MAINLY DURING THE LATE
AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN CONCERNS WITH ANY STORMS THAT BECOME SEVERE. WE/LL ALSO
MENTION LOCALLY HEAVY RAINFALL FOR THE NORTHERN RIO GRANDE
PLAINS...SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY FOR
THIS EVENING AND OVERNIGHT. THIS AREA COULD SEE SEVERAL ROUNDS OF
THUNDERSTORMS...RESULTING IN LOCALLY HEAVY RAINS. ON MONDAY...THE
UPPER LOW CURRENTLY CENTERED NEAR THE FOUR CORNERS REGION WILL
TRANSLATE EAST INTO THE PANHANDLE. WITH THE FLOW ALOFT BECOMING
MORE WESTERLY... THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL
SHIFT EAST INTO THE HILL COUNTRY AND ADJACENT I-35 CORRIDOR.
AGAIN... CAN/T RULE OUT STRONG TO SEVERE THUNDERSTORMS FOR AREAS
MAINLY WEST OF THE I-35 CORRIDOR ON MONDAY. IN ADDITION... WE/LL
MENTION LOCALLY HEAVY RAINFALL FOR THE HILL COUNTRY AND ADJACENT
I-35 CORRIDOR.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE UPPER LOW WILL SLOWLY MOVE SOUTHEAST ALONG THE RED RIVER INTO
NORTH TEXAS BY EARLY WEDNESDAY. THIS WILL RESULT IN ADDITIONAL
RAIN CHANCES ALONG WITH THE CONCERN FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS ON TUESDAY. THE
UPPER LOW CONTINUES TO SLIDE SOUTHEAST AND WEAKEN THROUGH
THURSDAY. THIS WILL KEEP RAIN CHANCES FAVORED FOR AREAS GENERALLY
ALONG AND EAST OF THE I-35 CORRIDOR... WITH A DRYING TREND
EXPECTED ELSEWHERE. WE COULD SEE THE REMNANTS OF THE UPPER LOW
HANG AROUND THROUGH THE END OF THE WORK WEEK. THIS COULD RESULT IN
ADDITIONAL RAIN CHANCES FOR AREAS MAINLY ALONG AND EAST OF I-35.
WE/LL CONTINUE TO MENTION LOW POPS IN THE CURRENT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  70  86  70  86 /  70  20  50  50  50
AUSTIN BERGSTROM INTL AIRPORT  86  68  86  68  85 /  60  20  40  40  50
NEW BRAUNFELS MUNI AIRPORT     87  68  87  68  88 /  60  20  40  40  40
BURNET MUNI AIRPORT            84  68  83  68  83 /  70  30  50  60  50
DEL RIO INTL AIRPORT           86  71  87  72  92 /  50  40  30  20  20
GEORGETOWN MUNI AIRPORT        85  70  84  70  84 /  70  20  50  50  60
HONDO MUNI AIRPORT             89  72  89  71  93 /  30  30  40  40  20
SAN MARCOS MUNI AIRPORT        86  68  86  68  85 /  60  20  40  40  40
LA GRANGE - FAYETTE REGIONAL   87  71  87  71  86 /  30  10  30  20  50
SAN ANTONIO INTL AIRPORT       88  71  87  71  90 /  60  30  40  40  30
STINSON MUNI AIRPORT           89  72  89  71  91 /  60  30  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 25, 5:05 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT SUN MAY 25 2014

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...GENERALLY WEST OF A LINE FROM CARRIZO SPRINGS TO
FREDERICKSBURG. THE PRIMARY THREATS WITH ANY SEVERE THUNDERSTORMS
WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON
MONDAY FOR AREAS WEST OF INTERSTATE 35...AND ON TUESDAY FOR AREAS
EAST OF US HIGHWAY 83. THE PRIMARY THREATS CONTINUE TO BE LARGE
HAIL AND EXCESSIVE LOCALIZED RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN ON
MONDAY AND TUESDAY.

In the hours before

Special weather statement, May 25, 5:29 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT SUN MAY 25 2014

TXZ186-188-251130-
GILLESPIE-KERR-
529 AM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR AND NORTHWESTERN
GILLESPIE COUNTIES UNTIL 630 AM CDT...

AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF JUNCTION...MOVING EAST
AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARPER...
  DOSS...
  CHERRY SPRING...
  HILLTOP...
  INTERSTATE 10 WEST OF MOUNTAIN HOME...
  U.S. HIGHWAY 290 WEST OF FREDERICKSBURG...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3050 9899 3030 9895 3012 9962 3030 9965
      3029 9931 3051 9930
TIME...MOT...LOC 1025Z 266DEG 30KT 3041 9955

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:46 PM CDTSpecial Weather StatementEWXTerrell44 min
May 25, 5:29 AM CDTSpecial Weather StatementEWXKerr61 min
May 25, 11:21 AM CDTRiver Flood WarningEWXVal Verde34 hr
May 25, 3:15 PM CDTFlash Flood WatchEWXBandera, Bexar, Blanco, Burnet, Comal, Edwards and 9 more16 hr
May 25, 3:41 PM CDTSpecial Weather StatementEWXVal Verde64 min
May 25, 5:53 PM CDTSpecial Weather StatementEWXReal37 min
May 25, 6:03 PM CDTTornado WarningEWXKinney, Maverick, Val Verde57 min
May 25, 6:06 PM CDTSpecial Weather StatementEWXGillespie24 min
May 25, 6:20 PM CDTSpecial Weather StatementEWXReal25 min
May 25, 6:31 PM CDTAreal Flood AdvisoryEWXBurnet119 min
May 25, 6:51 PM CDTSpecial Weather StatementEWXReal24 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick62 min

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.